Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 35, NWS Atlanta, GA

February 12, 20134 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Feb 12, 2013, 12:40 PM EST for 4 counties in Georgia. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2013, 12:40 PM EST (17:40 UTC)
Expired
Feb 13, 2013, 2:33 PM EST
In force
26 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.95 ft at Feb 14, 2013, 7:00 AM EST.

actionminormoderate10152002/1202/1302/14
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WGUS42 KFFC 121740
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EST TUE FEB 12 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ECHECONNEE CREEK NEAR BYRON AFFECTING BIBB...CRAWFORD...HOUSTON 
  AND PEACH COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC021-079-153-225-130740-
/O.NEW.KFFC.FL.W.0035.130212T1740Z-000000T0000Z/
/BYNG1.1.ER.130212T1715Z.130212T1715Z.000000T0000Z.UU/
1240 PM EST TUE FEB 12 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ECHECONNEE CREEK NEAR BYRON.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 12 PM TUESDAY THE STAGE WAS 13.4 FEET...AND RISING.
* FLOOD STAGE IS 15.0 FEET. 
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON HOUSTON ROAD. 
  PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO 
  FLOOD.


$$
5 follow-up statements
180 
WGUS82 KFFC 122115
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EST TUE FEB 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  ECHECONNEE CREEK NEAR BYRON AFFECTING BIBB...CRAWFORD...HOUSTON 
  AND PEACH COUNTIES 


GAC021-153-169-207-289-131115-
/O.EXT.KFFC.FL.W.0034.130212T2214Z-130216T1017Z/
/MACG1.1.ER.130212T2214Z.130214T1200Z.130216T0417Z.NO/
415 PM EST TUE FEB 12 2013

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON.
* FROM LATE THIS AFTERNOON UNTIL LATE FRIDAY NIGHT.
* AT 4 PM TUESDAY THE STAGE WAS 17.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.9 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT.
* AT 20 FEET...MINOR FLOODING EXPANDS. AN INCREASING AMOUNT OF THE 
  MACON GREENWAY OCMULGEE HERITAGE TRAIL FLOODS NORTH OF THE FIFTH 
  STREET BRIDGE. BOTH BANKS OVERFLOW UPSTREAM FROM THE FIFTH STREET 
  BRIDGE.


$$

GAC021-079-153-225-131115-
/O.CON.KFFC.FL.W.0035.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.130212T1715Z.130212T1715Z.000000T0000Z.UU/
415 PM EST TUE FEB 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECHECONNEE CREEK NEAR BYRON.
* UNTIL FURTHER NOTICE. 
* AT 3 PM TUESDAY THE STAGE WAS 14.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON HOUSTON ROAD. 
  PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO 
  FLOOD.


$$
866 
WGUS82 KFFC 130208
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST TUE FEB 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  LINE CREEK NEAR SENOIA AFFECTING COWETA...FAYETTE AND SPALDING 
  COUNTIES 

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

  ECHECONNEE CREEK NEAR BYRON AFFECTING BIBB...CRAWFORD...HOUSTON 
  AND PEACH COUNTIES 


GAC077-113-255-131608-
/O.CON.KFFC.FL.W.0036.000000T0000Z-000000T0000Z/
/LING1.1.ER.130212T2045Z.130212T2045Z.000000T0000Z.NO/
908 PM EST TUE FEB 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE LINE CREEK NEAR SENOIA
* UNTIL FURTHER NOTICE. 
* AT 800 PM TUESDAY THE STAGE WAS 8.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS 
  WHICH PRIMARILY AFFECTS AGRICULTURAL AND WOODED AREAS. A SMALL DIRT
  UTILITY ACCESS ROAD NEAR THE GEORGIA HIGHWAY 85 BRIDGE GOES 
  UNDERWATER.

  

$$

GAC093-131608-
/O.CON.KFFC.FL.W.0037.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.130212T2045Z.130212T2045Z.000000T0000Z.NO/
908 PM EST TUE FEB 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 800 PM TUESDAY THE STAGE WAS 8.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA 
  HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL
  BEGIN TO FLOOD.

  

$$

GAC021-153-169-207-289-131608-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-130217T1200Z/
/MACG1.1.ER.130212T2200Z.130214T1800Z.130217T0600Z.NO/
908 PM EST TUE FEB 12 2013

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL SUNDAY MORNING. 
* AT 800 PM TUESDAY THE STAGE WAS 18.6 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY THURSDAY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* AT 20.0 FEET...MINOR FLOODING EXPANDS. AN INCREASING AMOUNT OF THE 
  MACON GREENWAY OCMULGEE HERITAGE TRAIL FLOODS NORTH OF THE FIFTH 
  STREET BRIDGE. BOTH BANKS OVERFLOW UPSTREAM FROM THE FIFTH STREET 
  BRIDGE.

  

$$

GAC021-079-153-225-131608-
/O.CON.KFFC.FL.W.0035.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.130212T1715Z.130213T0145Z.000000T0000Z.UU/
908 PM EST TUE FEB 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECHECONNEE CREEK NEAR BYRON
* UNTIL FURTHER NOTICE. 
* AT 800 PM TUESDAY THE STAGE WAS 15.0 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON HOUSTON ROAD. 
  PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO 
  FLOOD.

  

$$
931 
WGUS82 KFFC 130947
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 AM EST WED FEB 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  FLINT RIVER NEAR CARSONVILLE HWY. 19 AFFECTING CRAWFORD...
  TALBOT...TAYLOR AND UPSON COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY 

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

  ECHECONNEE CREEK NEAR BYRON AFFECTING BIBB...CRAWFORD...HOUSTON 
  AND PEACH COUNTIES 


GAC079-263-269-293-132347-
/O.EXT.KFFC.FL.W.0038.130213T1001Z-130214T0807Z/
/CLUG1.1.ER.130213T1001Z.130213T1800Z.130214T0207Z.NO/
447 AM EST WED FEB 13 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE FLINT RIVER NEAR CARSONVILLE HWY. 19
* FROM EARLY THIS MORNING UNTIL LATE TONIGHT.
* AT 3 AM WEDNESDAY THE STAGE WAS 17.7 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 19.1 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 18.0 FEET...FLOOD STAGE IS REACHED. FLOODING OF SOME LOW AREAS 
  AND FARM LANDS IN THE FLOOD PLAIN OF THE RIVER OCCUR. IN 
  ADDITION...FLOOD WATERS REACH TOP OF BOAT RAMP.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.1 FEET ON MAR 29 2005.
  

$$

GAC093-132347-
/O.CON.KFFC.FL.W.0037.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.130212T2045Z.130213T0845Z.000000T0000Z.NO/
447 AM EST WED FEB 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 3 AM WEDNESDAY THE STAGE WAS 9.3 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON. 
* AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA 
  HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL
  BEGIN TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.3 FEET ON DEC 19 2009.
  

$$

GAC021-153-169-207-289-132347-
/O.CON.KFFC.FL.W.0034.000000T0000Z-130217T1200Z/
/MACG1.1.ER.130212T2200Z.130214T0000Z.130217T0600Z.NO/
447 AM EST WED FEB 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL SUNDAY MORNING. 
* AT 4 AM WEDNESDAY THE STAGE WAS 20.7 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 21.9 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON FEB 7 2010.
  

$$

GAC021-079-153-225-132347-
/O.CON.KFFC.FL.W.0035.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.130212T1715Z.130213T0800Z.000000T0000Z.UU/
447 AM EST WED FEB 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECHECONNEE CREEK NEAR BYRON
* UNTIL FURTHER NOTICE. 
* AT 4 AM WEDNESDAY THE STAGE WAS 15.1 FEET...AND STEADY.
* MINOR FLOODING IS FLOODING. 
* FLOOD STAGE IS 15.0 FEET. 
* AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON HOUSTON ROAD. 
  PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO 
  FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.1 FEET ON JAN 26 2010.
  

$$
669 
WGUS82 KFFC 131438
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EST WED FEB 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  FLINT RIVER NEAR CARSONVILLE HWY. 19 AFFECTING CRAWFORD...
  TALBOT...TAYLOR AND UPSON COUNTIES 

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  ECHECONNEE CREEK NEAR BYRON AFFECTING BIBB...CRAWFORD...HOUSTON 
  AND PEACH COUNTIES 


GAC079-263-269-293-140438-
/O.EXT.KFFC.FL.W.0038.000000T0000Z-130214T0636Z/
/CLUG1.1.ER.130213T1030Z.130213T1800Z.130214T0036Z.NO/
938 AM EST WED FEB 13 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE FLINT RIVER NEAR CARSONVILLE HWY. 19
* UNTIL LATE TONIGHT. 
* AT 9 AM WEDNESDAY THE STAGE WAS 18.2 FEET...AND NEARLY STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 18 FEET...FLOOD STAGE IS REACHED. FLOODING OF SOME LOW AREAS 
  AND FARM LANDS IN THE FLOOD PLAIN OF THE RIVER OCCUR. IN 
  ADDITION...FLOOD WATERS REACH TOP OF BOAT RAMP.


$$

GAC021-153-169-207-289-140437-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-130216T0359Z/
/MACG1.1.ER.130212T2200Z.130213T1100Z.130215T2159Z.NO/
938 AM EST WED FEB 13 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL FRIDAY EVENING. 
* AT 9 AM WEDNESDAY THE STAGE WAS 20.7 FEET...AND SLOWLY FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY 
  AFTERNOON.
* AT 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON.


$$

GAC021-079-153-225-140437-
/O.CON.KFFC.FL.W.0035.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.130212T1715Z.130213T0800Z.000000T0000Z.UU/
938 AM EST WED FEB 13 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECHECONNEE CREEK NEAR BYRON
* UNTIL FURTHER NOTICE. 
* AT 9 AM WEDNESDAY THE STAGE WAS 15.03 FEET...AND FALLING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE MORNING TODAY.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON HOUSTON ROAD. 
  PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO 
  FLOOD.


$$
855 
WGUS82 KFFC 131933
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EST WED FEB 13 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  ECHECONNEE CREEK NEAR BYRON AFFECTING BIBB...CRAWFORD...HOUSTON 
  AND PEACH COUNTIES
 
GAC021-079-153-225-132003-
/O.CAN.KFFC.FL.W.0035.000000T0000Z-130213T1933Z/
/BYNG1.1.ER.130212T1715Z.130213T0800Z.130213T1515Z.UU/
233 PM EST WED FEB 13 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ECHECONNEE CREEK NEAR BYRON.
* AT 215 PM WEDNESDAY THE STAGE WAS 14.9 FEET...AND FALLING.
* FLOOD STAGE IS 15 FEET. 
* THE CREEK WILL CONTINUE TO FALL BELOW FLOOD STAGE FOR THE NEXT
  SEVERAL DAYS.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON HOUSTON ROAD. 
  PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO 
  FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 6:35 AM EST, 6 hours 5 minutes earlier.

Area forecast discussion, Feb 12, 6:35 AM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 AM EST TUE FEB 12 2013

.PREV DISCUSSION... /ISSUED 312 AM EST TUE FEB 12 2013/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
LOW PRESSURE IS DEVELOPING ACROSS THE WESTERN GULF...WHILE A WARM
FRONT IS DEVELOPING NEAR THE GULF COAST. WIDESPREAD RAINFALL
CONTINUES ACROSS CENTRAL GA THIS MORNING. OVER THE PAST 36 HRS...THE
AXIS OF HEAVIEST RAINFALL HAS BEEN ACROSS CENTRAL GA WITH TWO TO
FOUR INCHES ON AVERAGE. ACROSS THE NORTH...ONE TO TWO INCHES OF RAIN
HAS FALLEN.

BOTH THE GFS AND NAM SHOW A BREAK IN THE WIDESPREAD PRECIP DURING
THE MID TO LATE MORNING TODAY. HAVE TRIED TO SHOW A DECREASING TREND
WITHIN THE GRIDS...BUT WILL NOT COMPLETELY REMOVE MENTION OF PRECIP.
RAIN WILL ONCE AGAIN BECOME WIDESPREAD DURING THE AFTERNOON AND
OVERNIGHT HOURS AS ISENTROPIC LIFT INCREASES NORTH OF THE
STRENGTHENING WARM FRONT. IN ADDITION...THE LOW PRESSURE SYSTEM IN
THE WESTERN GULF WILL MOVE ONSHORE THE GULF COAST AND THEN MOVE
NORTHEAST INTO THE MIDDLE ATLANTIC STATES BY MIDDAY ON WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION DURING LATE
AFTERNOON WEDNESDAY. A DRYING TREND FROM WEST TO EAST WILL BEGIN
BEHIND THE FRONTAL PASSAGE.

POPS FROM THE SREFS LOOK REASONABLE...WITH A FEW TWEAKS. MAIN CHANGE
WAS TO DECREASE POPS A LITTLE SOONER ON WEDNESDAY AFTERNOON. TOOK A
BLEND FOR MAX AND MIN TEMPS.

NLISTEMAA

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE UPPER LEVEL SHORT WAVE FINALLY PULLS THE REMAINING PRECIP OUT OF
THE CWA WEDNESDAY NIGHT LEAVING A DRY FORECAST FOR THURSDAY AND
THURSDAY NIGHT. FOR FRIDAY...A SHORT WAVE WILL DROP OUT OF CANADA
AND INTO THE MIDWEST DEEPENING THE H5 TROUGH OVER EASTERN CANADA AND
THE GREAT LAKES. IN RESPONSE AN ARCTIC FRONT WILL MOVE ACROSS THE
CWA FRIDAY NIGHT AND EARLY SATURDAY. MOST OF THE MOISTURE ASSOCIATED
WITH THIS FRONT WILL BE ALONG AND BEHIND THE FRONT. LOW LEVEL
THICKNESS PROGS INDICATE A RAIN/SNOW MIX ACROSS MUCH OF THE AREA
FRIDAY NIGHT AND SATURDAY...HOWEVER SURFACE TEMPS WILL KEEP MOST OF
THE PRECIP IN THE LIQUID FORM OVER MOST OF THE AREA...EXCEPT FOR THE
EXTREME NORTH WHERE THERE WILL BE A RAIN/SNOW MIX. THE PRECIP SHOULD
BE OUT OF THE CWA BY 00Z SUN. A STRONG NORTHWEST UPSLOPE FLOW IN THE
MOUNTAINS SATURDAY NIGHT COULD HOLD MOISTURE AND LIGHT SNOW IN FOR A
LITTLE LONGER AND WILL KEEP A 20/30 POP GOING FOR THE NORTHEAST
MOUNTAINS SATURDAY NIGHT. IT APPEARS GUIDANCE TEMPS ARE COMING MORE
IN LINE WITH AN ARCTIC AIRMASS...BUT THEY STILL APPEAR TOO WARM AND
WILL NEED TO DROP THEM A FEW DEGREES.

MUCH DRIER AIR MOVES INTO THE CWA SATURDAY NIGHT AND SUNDAY AND THIS
WILL HOLD THROUGH MONDAY.

17

&&

.AVIATION...
12Z UPDATE...
VFR/MVFR CIGS WILL CONTINUE ACROSS THE TERMINAL SITES THROUGH THE
AFTERNOON. CONVECTION HAS BEEN DEVELOPING ACROSS CENTRAL GA THIS
MORNING...WILL LEAVE THUNDER IN THE SOUTHERN TAFS THROUGH THE NIGHT.
CIGS WILL DIP DOWN INTO THE MVFR/IFR RANGE TONIGHT AS A WARM
FRONT/LOW PRESSURE SYSTEM MOVES N ACROSS THE REGION. LIGHT N FLOW
THIS MORNING WILL SWITCH AROUND TO THE EAST BY 18Z.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE IN CIGS. HIGH CONFIDENCE ALL OTHER ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  43  58  36 /  80 100 100   5
ATLANTA         54  45  58  36 /  80 100  90   5
BLAIRSVILLE     54  40  50  31 /  60 100 100  10
CARTERSVILLE    55  44  57  34 /  80 100  90   5
COLUMBUS        55  52  63  39 / 100 100  90  10
GAINESVILLE     55  42  54  35 /  70 100 100   5
MACON           56  51  63  38 / 100 100 100  10
ROME            54  44  57  33 /  80 100  90  10
PEACHTREE CITY  52  46  60  32 /  90 100  90   5
VIDALIA         59  54  68  44 /  80 100 100  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

&&
Hazardous weather outlook, Feb 12, 10:13 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 AM EST TUE FEB 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1013 AM EST TUE FEB 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
FLOODING IS POSSIBLE ACROSS CENTRAL AND PARTS OF NORTH GEORGIA
TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING
AND OVERNIGHT.

DISCUSSION...
A STATIONARY FRONT WILL REMAIN ACROSS NORTH FLORIDA THROUGH
TONIGHT. GULF MOISTURE WILL CONTINUE TO OVERRUN THE FRONT AND INTO
NORTH AND CENTRAL GEORGIA. THIS WILL BRING WIDESPREAD RAIN TO THE
REGION. SOME OF THE RAIN COULD BE HEAVY...ESPECIALLY ACROSS
CENTRAL AND PARTS OF NORTH GEORGIA. FOR MORE INFORMATION ON THE
FLOODING POTENTIAL...SEE THE LATEST FLOOD WATCH STATEMENT.

AN UPPER LEVEL LOW WILL APPROACH THE AREA LATE THIS EVENING AND
TONIGHT. IN RESPONSE TO THIS LOW...THE STATIONARY BOUNDARY SHOULD
RETREAT NORTH OVERNIGHT AS A WARM FRONT. LOW LEVEL AND DEEP LAYER
SHEAR ASSOCIATED WITH THIS WARM FRONT AND THE RETURN OF LOW LEVEL
MOISTURE COULD LEAD TO THE DEVELOPMENT OF STRONG THUNDERSTORMS. A
SEVERE THUNDERSTORM CANNOT BE RULED OUT...ESPECIALLY ACROSS
CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON WEDNESDAY. SOME OF THESE
STORMS COULD BE STRONG. ALSO...AN ARCTIC COLD FRONT WILL MOVE
ACROSS NORTH AND CENTRAL GEORGIA FRIDAY NIGHT AND SATURDAY.
RESIDUAL MOISTURE FROM THE FRONT COULD PRODUCE LIGHT SNOW ACROSS
THE NORTHEAST MOUNTAINS WHICH COULD MAKE ROADS SLICK SATURDAY AND
INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:38 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs48 hr
Feb 12, 6:30 AM ESTSpecial Weather StatementFFCJefferson30 min
Feb 12, 6:32 AM ESTSpecial Weather StatementFFCBleckley, Houston, Twiggs43 min
Feb 12, 4:29 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding7 hr
Feb 12, 4:29 PM ESTRiver Flood WarningFFCDooly13 hr
Feb 12, 5:04 PM ESTSpecial Weather StatementFFCDooly, Pulaski26 min
Feb 12, 5:07 PM ESTSpecial Weather StatementFFCMarion, Taylor38 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.